Alert archive / Colorado / Flash Flood Watches in 2014

Flash Flood Watch 1, NWS Pueblo, CO

May 24, 20146 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at May 24, 2014, 4:30 AM MDT for 6 counties in Colorado. It took effect at May 24, 2014, 1:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 24, 2014, 4:30 AM MDT (10:30 UTC)
In effect from
May 24, 2014, 1:00 PM MDT
Expired
May 24, 2014, 9:13 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
530 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WGUS65 KPUB 241030
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
430 AM MDT SAT MAY 24 2014

...A FLASH FLOOD WATCH IS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL
MIDNIGHT TONIGHT FOR THE WALDO CANYON AND BLACK FOREST BURN SCAR
AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 1000 FEET AND
EL PASO...PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES DUE TO
RECENTLY SATURATED SOILS AND THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL...

.RECENT REAL-TIME DATA...FORECAST MODEL SOUNDINGS AND COMPUTER
SIMULATIONS SUGGEST THAT ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS...CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL IN
COMBINATION WITH SMALL HAIL AT TIMES...WILL BE POSSIBLE OVER AND
NEAR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS
THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL PASO...PUEBLO
...FREMONT AND PORTIONS OF TELLER COUNTIES FROM THIS AFTERNOON
INTO THIS EVENING. ANY ADDITIONAL HEAVY RAIN THAT FALLS THIS
AFTERNOON AND EVENING ON TOP OF THE RECENTLY SATURATED SOILS FROM
THE PAST FEW DAYS COULD QUICKLY LEAD TO DANGEROUS FLASH
FLOODING...ESPECIALLY IN AND NEAR THE VICINITY OF THE BURN SCARS.

COZ076-077-079-081-083>086-241830-
/O.NEW.KPUB.FF.A.0001.140524T1900Z-140525T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...RYE...WOODLAND PARK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO
430 AM MDT SAT MAY 24 2014

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR THE WALDO CANYON AND BLACK FOREST BURN
  SCAR AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 1000
  FEET AND EL PASO...PUEBLO...FREMONT AND PORTIONS OF TELLER
  COUNTIES.

* FROM 1 PM MDT THIS AFTERNOON THROUGH THIS EVENING.

* SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND
  GENERALLY SMALL HAIL THIS AFTERNOON AND EVENING MAY COMBINE WITH
  RECENTLY SATURATED SOILS TO PRODUCE DEBRIS FLOWS AND FLASH
  FLOODING OVER THE FLASH FLOOD WATCH AREA.

* CATASTROPHIC DEBRIS FLOWS AND FLASH FLOODING...RESULTING IN THE
  LOSS OF LIFE AS WELL AS THE DESTRUCTION OF HOMES...BUSINESSES
  AND TRANSPORTATION ROUTES WILL BE POSSIBLE IF AN INTENSE STORM
  DEVELOPS OVER THE AREA BURN SCARS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
524 
WGUS65 KPUB 241215
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
615 AM MDT SAT MAY 24 2014

...A FLASH FLOOD WATCH IS IN EFFECT FROM 1 PM THIS AFTERNOON
UNTIL MIDNIGHT TONIGHT FOR THE WALDO CANYON AND BLACK FOREST BURN
SCAR AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND
10000 FEET AND EL PASO...PUEBLO...FREMONT AND PORTIONS OF TELLER
COUNTIES DUE TO RECENTLY SATURATED SOILS AND THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL...

.RECENT REAL-TIME DATA...FORECAST MODEL SOUNDINGS AND COMPUTER
SIMULATIONS SUGGEST THAT ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS...CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL IN
COMBINATION WITH SMALL HAIL AT TIMES...WILL BE POSSIBLE OVER AND
NEAR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS
THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL PASO...
PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES FROM THIS
AFTERNOON INTO THIS EVENING. ANY ADDITIONAL HEAVY RAIN THAT FALLS
THIS AFTERNOON AND EVENING ON TOP OF THE RECENTLY SATURATED SOILS
FROM THE PAST FEW DAYS COULD QUICKLY LEAD TO DANGEROUS FLASH
FLOODING...ESPECIALLY IN AND NEAR THE VICINITY OF THE BURN SCARS.

COZ076-077-079-081-083>086-242015-
/O.CON.KPUB.FF.A.0001.140524T1900Z-140525T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...RYE...WOODLAND PARK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO
615 AM MDT SAT MAY 24 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM MDT THIS
AFTERNOON THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS
  THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL
  PASO...PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES.

* FROM 1 PM MDT THIS AFTERNOON THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND
  GENERALLY SMALL HAIL THIS AFTERNOON AND EVENING HAVE THE
  POTENTIAL TO COMBINE WITH RECENTLY SATURATED SOILS TO PRODUCE
  DEBRIS FLOWS AND FLASH FLOODING OVER THE FLASH FLOOD WATCH AREA.

* CATASTROPHIC DEBRIS FLOWS AND FLASH FLOODING...RESULTING IN 
  THE LOSS OF LIFE AS WELL AS THE DESTRUCTION OF HOMES... 
  BUSINESSES AND TRANSPORTATION ROUTES WILL BE POSSIBLE IF AN 
  INTENSE STORM DEVELOPS OVER THE AREA BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
277 
WGUS65 KPUB 241847
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1247 PM MDT SAT MAY 24 2014

...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT
FOR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS...AS WELL
AS THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL
PASO...PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES DUE TO
RECENTLY SATURATED SOILS AND THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL...

.SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL IN COMBINATION WITH SMALL HAIL AT TIMES...WILL BE
POSSIBLE OVER AND NEAR THE WALDO CANYON AND BLACK FOREST BURN SCAR
AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND
EL PASO... PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES THIS
AFTERNOON THROUGH THIS EVENING. ANY ADDITIONAL HEAVY RAIN THAT
FALLS THIS AFTERNOON AND EVENING ON THE RECENTLY SATURATED SOILS
FROM THE PAST FEW DAYS COULD QUICKLY LEAD TO DANGEROUS FLASH
FLOODING...ESPECIALLY IN AND NEAR THE VICINITY OF THE BURN SCARS.

COZ076-077-079-081-083>086-250300-
/O.CON.KPUB.FF.A.0001.140524T1900Z-140525T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...RYE...WOODLAND PARK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO
1247 PM MDT SAT MAY 24 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS
  THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL
  PASO...PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES.

* UNTIL MIDNIGHT MDT TONIGHT

* SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND 
  GENERALLY SMALL HAIL THIS AFTERNOON AND EVENING HAVE THE 
  POTENTIAL TO COMBINE WITH RECENTLY SATURATED SOILS TO PRODUCE 
  DEBRIS FLOWS AND FLASH FLOODING OVER THE FLASH FLOOD WATCH 
  AREA. 

* CATASTROPHIC DEBRIS FLOWS AND FLASH FLOODING...RESULTING IN 
  THE LOSS OF LIFE AS WELL AS THE DESTRUCTION OF HOMES... 
  BUSINESSES AND TRANSPORTATION ROUTES WILL BE POSSIBLE IF AN 
  INTENSE STORM DEVELOPS OVER THE AREA BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
500 
WGUS65 KPUB 242057
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT SAT MAY 24 2014

...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT
FOR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS...AS WELL
AS THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL PASO...
PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES DUE TO RECENTLY
SATURATED SOILS AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL...

.SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL IN COMBINATION WITH SMALL HAIL AT TIMES...WILL BE
POSSIBLE OVER AND NEAR THE WALDO CANYON AND BLACK FOREST BURN
SCAR AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND
10000 FEET AND EL PASO... PUEBLO...FREMONT AND PORTIONS OF TELLER
COUNTIES THROUGH THIS EVENING. ANY ADDITIONAL HEAVY RAIN THAT
FALLS THIS EVENING ON THE RECENTLY SATURATED SOILS FROM THE PAST
FEW DAYS COULD QUICKLY LEAD TO DANGEROUS FLASH FLOODING...ESPECIALLY
IN AND NEAR THE VICINITY OF THE BURN SCARS.

COZ076-077-079-081-083>086-250600-
/O.CON.KPUB.FF.A.0001.000000T0000Z-140525T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...RYE...WOODLAND PARK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO
257 PM MDT SAT MAY 24 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS
  THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL
  PASO...PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES.

* UNTIL MIDNIGHT MDT TONIGHT

* SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND
  GENERALLY SMALL HAIL THROUGH THIS EVENING HAVE THE POTENTIAL TO
  COMBINE WITH RECENTLY SATURATED SOILS TO PRODUCE DEBRIS FLOWS
  AND FLASH FLOODING OVER THE FLASH FLOOD WATCH AREA.

* CATASTROPHIC DEBRIS FLOWS AND FLASH FLOODING...RESULTING IN 
  THE LOSS OF LIFE AS WELL AS THE DESTRUCTION OF HOMES... 
  BUSINESSES AND TRANSPORTATION ROUTES WILL BE POSSIBLE IF AN 
  INTENSE STORM DEVELOPS OVER THE AREA BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
484 
WGUS65 KPUB 250313
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
913 PM MDT SAT MAY 24 2014

...FLASH FLOOD WATCH CANCELLED...

.FLASH FLOOD WATCH CANCELLED FOR THIS EVENING. THE THREAT OF HEAVY
RAIN HAS ENDED FOR TONIGHT.

COZ076-077-079-081-083>086-250415-
/O.CAN.KPUB.FF.A.0001.000000T0000Z-140525T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...RYE...WOODLAND PARK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO
913 PM MDT SAT MAY 24 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED.

SCATTERED SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT.
HOWEVER...THE THREAT OF HEAVY RAIN...CAUSING FLASH FLOODING...HAS
ENDED FOR THE NIGHT.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at May 23, 11:41 PM MDT, 4 hours 49 minutes earlier.

Area forecast discussion, May 23, 11:41 PM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1141 PM MDT FRI MAY 23 2014

.UPDATE...
ISSUED AT 1134 PM MDT FRI MAY 23 2014

LOADED IN LATEST OBSERVATIONS AND ADJUSTED POPS TO REFLECT CURRENT
RADAR TRENDS. LW

UPDATE ISSUED AT 541 PM MDT FRI MAY 23 2014

LOADED LATEST OBSERVATIONS INTO SHORT TERM FORECAST GRIDS. NO
OTHER UPDATES TO FORECAST AT THIS TIME. LW

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 332 PM MDT FRI MAY 23 2014

CURRENTLY...CONVECTION RATHER SPARSE ACROSS SOUTHERN COLORADO SO FAR
THIS AFTERNOON...THOUGH AREA OF MORE VIGOROUS TSRA WASN'T TOO FAR
AWAY OVER NRN NM. AIR MASS OVER THE REGION REMAINS MODERATELY
UNSTABLE...AND EXPECT AN INCREASE IN STORMS MOST AREAS THROUGH THE
REMAINDER OF THE AFTERNOON...AS SEVERAL WEAK BOUNDARIES EVIDENT IN
KPUX RADAR DATA MAY CONVERGE ACROSS PUEBLO/EL PASO COUNTIES 21Z-
23Z...WHICH COULD FORCE SOME NEW CONVECTION. MESOSCALE
MODELS...INCLUDING THE LATEST HRRR SUPPORT THE IDEA OF INCREASING
TSRA OVER THE PLAINS THROUGH EARLY EVENING AS WELL. CONVECTION WILL
GRADUALLY WANE BY MIDNIGHT...THOUGH WITH MODELS HINTING AT OVERNIGHT
MCS ACROSS NRN NM...WILL KEEP SOME LOW POPS GOING DURING THE
NIGHT...MAINLY ACROSS SOUTHERN ZONES.

MESOSCALE DETAILS WILL LIKELY DRIVE CONVECTION ON SATURDAY...AS SOME
SORT OF WEAKENING MCS WILL BE MOVING OUT OF NERN NM/TX PANH INTO THE
SOUTHEAST PLAINS DURING THE MORNING. DEPENDING ON STRENGTH OF
MCS...MUCH OF AREA ALONG AND EAST OF THE MOUNTAINS MAY SEE SOME
FAIRLY HEALTHY SUBSIDENCE ON THE BACK SIDE OF THE SYSTEM...WHICH
WOULD LIMIT TSRA CHANCES. STILL...WITH MODERATE INSTABILITY COVERING
MOST OF THE AREA...TOUGH TO RULE OUT STORMS JUST ABOUT ANYWHERE
DURING THE AFTERNOON. BEST PRECIP COVERAGE MAY END UP OVER THE
SOUTHWEST MOUNTAINS...WHERE STRONG DYNAMIC LIFT FROM THE UPPER LOW
COMES INTO PLAY DURING THE LATE AFTERNOON. SEVERE THREAT LOOKS LOW
ONCE AGAIN...AS DEEPER INSTABILITY AND STRONGER WIND SHEAR REMAIN TO
THE SOUTH OVER WRN TX. MAX TEMPS SHOULD STAY RELATIVELY
UNCHANGED...WITH READINGS REMAINING BELOW SEASONAL AVERAGES.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 332 PM MDT FRI MAY 23 2014

SATURDAY NIGHT THROUGH TUESDAY...A VERY UNSETTLED PATTERN IN PLACE
OVER THE HOLIDAY WEEKEND...AND THE GFS...NAM AND EC MODELS ALL SEEM
TO AGREE ON THIS. THE UPPER LOW CURRENTLY OVER SOUTHWESTERN AZ IS
EXPECTED TO SLOWLY MEANDER ALONG THE CO/NM STATE LINE SAT NIGHT
THROUGH MON...BEFORE EXITING TO THE EAST ACROSS THE OK AND TX
PANHANDLES ON TUE. A COUPLE OF THINGS TO NOTE WITH THIS SYSTEM. THE
SLOW MOVEMENT AND THE EXPECTED PLACEMENT OF THE LOW MEANS THAT THERE
IS THE POTENTIAL FOR SOME HEAVY RAINFALL IN PLACES. MODELS ALSO
INDICATE A POSSIBLE DRY SLOT FOR SUNDAY ACROSS THE PLAINS. WHERE THE
HEAVY RAINFALL OCCURS...AND WHERE AND WHEN THE DRY SLOT WILL
HAPPEN...IS VERY DIFFICULT TO PREDICT AT THIS TIME.
THEREFORE...BLANKETED MOSTLY CLOUDY TO OVERCAST SKIES FOR THE
FORECAST AREA FOR MUCH OF THE WEEKEND...AND WENT WITH AT LEAST
ISOLATED POPS FOR MUCH OF THE AREA AT ALL TIMES. MODELS INDICATE THE
DRY SLOT WILL OCCUR SUNDAY OVER THE PLAINS...SO LESSENED SKY COVER
AND LOWERED POPS THERE DURING THAT TIME FRAME.
OTHERWISE...CONVECTION WILL OCCUR IN BANDS AND EXACT AMOUNTS AND
PLACEMENT ARE IMPOSSIBLE AT THIS TIME. AS FOR TEMPS...SHOULD BE
FAIRLY WARM WITH MAX TEMPS NEAR 80 F FOR THE PLAINS EACH
DAY...THOUGH ONGOING MAX TEMP FOR TUE WILL MOST LIKELY HAVE TO BE
COOLED. AREA BURN SCARS WILL NEED TO BE MONITORED CLOSELY EACH DAY
OVER THE HOLIDAY WEEKEND.

WEDNESDAY THROUGH FRIDAY...EXTENDED MODELS INDICATE THAT THE UPPER
LOW WILL HAVE FINALLY MOVED EAST OF THE AREA AND OUT OF COLORADO BY
TUE EVE...WITH RIDGING DEVELOPING ACROSS THE DESERT SW FOR THE
SECOND HALF OF THE WEEK. THE GFS PAINTS A VERY WET PICTURE...WHILE
THE EC IS LEANING TOWARDS A MORE PROBABLE SOLUTION OF DIURNAL MT
CONVECTION AND PREDOMINANTLY DRY ELSEWHERE. THEREFORE...AMENDED THE
EXTENDED PROCEDURE POP GRIDS TO SHOW ISOLATED TO LOW END SCATTERED
POPS OVER THE MTS AND ADJACENT PLAINS EACH AFTN AND EVE...THEN DRY
WITH CLEARING SKIES OVERNIGHT. SEASONABLE TEMPS ARE FORECAST...WITH
MAX TEMPS IN THE 80S FOR THE PLAINS AND 70S FOR THE HIGH VALLEYS.
MOORE

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1134 PM MDT FRI MAY 23 2014

ROUND OF INTENSE SHOWERS AND THUNDERSTORMS WINDING DOWN FOR THIS
EVENING. STILL SOME MVFR/IFR/LIFR CONDITIONS POSSIBLE WITH ANY
LINGERING SHOWERS OR THUNDERSTORMS THROUGH THE NIGHT. A NEW ROUND
OF CONVECTION IS EXPECTED TO DEVELOP FOR TOMORROW AFTERNOON AND
EVENING AS WE REMAIN UNDER MOIST SOUTHERLY FLOW AROUND LARGE
UPPER LOW PRESSURE AREA OVER THE SOUTHWEST US. EXPECT MORE
SCATTERED TO NUMEROUS MVFR/IFR/LIFR CONDITIONS ASSOCIATED WITH
THIS ACTIVITY BEGINNING AFTER 17Z TOMORROW. HEAVY RAIN...1 INCH
DIAMETER HAIL...LIGHTNING AND ERRATIC OUTFLOW WINDS ALL POSSIBLE
WITH CONVECTION.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...LW
SHORT TERM...PETERSEN
LONG TERM...MOORE
AVIATION...LW
Hazardous weather outlook, May 23, 11:07 PM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1107 PM MDT FRI MAY 23 2014

COZ058>089-093>099-250515-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1107 PM MDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS TELLER AND EL PASO
COUNTY THROUGH 2 AM TONIGHT. THREATS WILL BE LOCALLY HEAVY
RAINFALL...LIGHTNING AND PEA SIZE HAIL. IN ADDITION...LOCALLY
HEAVY RAIN HAS FALLEN OVER TELLER AND EL PASO COUNTIES THIS
EVENING WHICH MAY HAVE PRODUCED RAPID RUNOFF ON AREA ROADWAYS AND
STREAMS. IF YOU ENCOUNTER HIGH WATER...TURN AROUND...DO NOT DROWN.
ANY HIGH WATER SHOULD SUBSIDE THROUGH 4 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL BRING CHANCES FOR
THUNDERSTORMS SATURDAY THROUGH MONDAY. THE BEST CHANCES FOR
STORMS WILL BE OVER AND NEAR THE MOUNTAINS. THE MAIN THUNDERSTORM
THREATS WILL BE LIGHTNING AND WIND GUSTS TO 45 MPH...HOWEVER SOME
OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF DIMES...AND DAMAGING WIND GUSTS. SLOW MOVING THUNDERSTORMS
WILL ALSO BRING THE THREAT OF LOCALLY HEAVY RAIN SATURDAY THROUGH
MONDAY. IF THESE SLOW STORMS DEVELOP OR MOVE OVER AREA BURN
SCARS...FLASH FLOODING COULD BE A THREAT. LIGHT ACCUMULATIONS OF
SNOW WILL ALSO BE POSSIBLE OVER THE MOUNTAIN AREAS...GENERALLY
ABOVE 11000 FEET.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY
THROUGH THURSDAY...MAINLY OVER AND NEAR THE HIGHER TERRAIN.
LIGHTNING AND WINDS GUSTS TO 45 MPH WILL BE THE MAIN THUNDERSTORM
THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THROUGH 2 AM FOR TELLER AND EL PASO COUNTIES.

88/88

In the hours before

Local storm report, May 23, 10:35 PM MDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1035 PM MDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     HEAVY RAIN       4 NW PETERSON AFB       38.88N 104.74W
05/23/2014  M1.02 INCH       EL PASO            CO   TRAINED SPOTTER

            STORM TOTAL.

&&

MN
Local storm report, May 23, 10:36 PM MDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1036 PM MDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     HEAVY RAIN       4 NW PETERSON AFB       38.88N 104.74W
05/23/2014  M1.02 INCH       EL PASO            CO   TRAINED SPOTTER

            STORM TOTAL.

1000 PM     HEAVY RAIN       1 W COLORADO SPRINGS    38.83N 104.84W
05/23/2014  M1.05 INCH       EL PASO            CO   TRAINED SPOTTER

            STORM TOTAL SINCE 813 PM.

0944 PM     HEAVY RAIN       3 SE MANITOU SPRINGS    38.82N 104.88W
05/23/2014  M1.80 INCH       EL PASO            CO   TRAINED SPOTTER

            TOTAL SINCE 730 PM.

0937 PM     HEAVY RAIN       3 SW COLORADO SPRINGS   38.80N 104.85W
05/23/2014  M1.13 INCH       EL PASO            CO   TRAINED SPOTTER

0936 PM     FLASH FLOOD      MANITOU SPRINGS         38.86N 104.91W
05/23/2014                   EL PASO            CO   BROADCAST MEDIA

            AT THE STAGE COACH INN

0832 PM     HAIL             COLORADO SPRINGS        38.83N 104.82W
05/23/2014  M0.75 INCH       EL PASO            CO   PUBLIC

0800 PM     HEAVY RAIN       2 SE PENROSE            38.41N 104.99W
05/23/2014  M1.00 INCH       FREMONT            CO   TRAINED SPOTTER

            FELL IN 20 MINUTES

0756 PM     HAIL             3 W SECURITY            38.75N 104.81W
05/23/2014  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0748 PM     HAIL             5 NNW PETERSON AFB      38.89N 104.74W
05/23/2014  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0745 PM     HAIL             5 NW COLORADO SPRINGS   38.88N 104.89W
05/23/2014  E0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            ACADEMY AND AUSTIN BLUFFS

0739 PM     HAIL             1 WNW PENROSE           38.44N 105.03W
05/23/2014  M0.88 INCH       FREMONT            CO   TRAINED SPOTTER

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:48 PM MDTSpecial Weather StatementPUBPueblo42 min
May 23, 7:09 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo51 min
May 23, 7:13 PM MDTSpecial Weather StatementPUBEl Paso, Teller62 min
May 23, 7:24 PM MDTSpecial Weather StatementPUBTeller51 min
May 23, 7:40 PM MDTSpecial Weather StatementPUBEl Paso35 min
May 23, 7:48 PM MDTSevere Thunderstorm WarningPUBEl Paso42 min
May 23, 8:04 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller3 hr
May 23, 8:08 PM MDTSpecial Weather StatementPUBTeller52 min
May 23, 8:13 PM MDTFlash Flood WarningPUBCuster, El Paso, Fremont, Pueblo, Teller3 hr
May 24, 1:56 PM MDTSpecial Weather StatementPUBCostilla34 min
May 24, 2:59 PM MDTSpecial Weather StatementPUBFremont31 min
May 24, 3:28 PM MDTSpecial Weather StatementPUBHuerfano32 min
May 24, 4:50 PM MDTSpecial Weather StatementPUBHuerfano25 min
May 24, 5:18 PM MDTSpecial Weather StatementPUBTeller27 min
May 24, 5:23 PM MDTSpecial Weather StatementPUBHuerfano52 min
May 24, 5:50 PM MDTSpecial Weather StatementPUBEl Paso55 min
May 24, 5:51 PM MDTSpecial Weather StatementPUBTeller24 min

Nearby

Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.